Alert archive / Wisconsin / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS Milwaukee, WI

January 13, 200920 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Jan 13, 2009, 3:38 PM CST for 20 counties in Wisconsin. It took effect at Jan 14, 2009, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 13, 2009, 3:38 PM CST (21:38 UTC)
In effect from
Jan 14, 2009, 6:00 PM CST
Expired
Jan 14, 2009, 3:41 AM CST
In force
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 132138
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CST TUE JAN 13 2009

...FRESH SHOT OF ARCTIC AIR ON THE WAY...

.ALTHOUGH FRIGID AIR IS ALREADY IN PLACE ACROSS WISCONSIN...A
REINFORCING SURGE OF ARCTIC AIR IS EXPECTED WEDNESDAY NIGHT WITH
THE BITTER COLD CONTINUING INTO FRIDAY. THE CENTER OF THE COLD
HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE DAKOTAS
WEDNESDAY NIGHT...IOWA ON THURSDAY...AND MISSOURI THURSDAY NIGHT
BEFORE REACHING ARKANSAS ON FRIDAY.  

WIZ046-047-051-052-056>060-062>072-140500-
/O.NEW.KMKX.WC.Y.0002.090115T0000Z-090116T1800Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
338 PM CST TUE JAN 13 2009

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 12 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO
12 PM CST FRIDAY. 

BITTER COLD IS ALREADY IN PLACE ACROSS SOUTHERN WISCONSIN...THOUGH
WINDS SHOULD BE RELATIVELY LIGHT TONIGHT AND NOT ENHANCE WIND
CHILLS. HOWEVER...AS LOW PRESSURE MOVES THROUGH THE OHIO VALLEY
WEDNESDAY AND AN ARCTIC HIGH MOVES INTO THE DAKOTAS...EVEN COLDER
AIR AND BRISK NORTHWEST WINDS ARE EXPECTED BY WEDNESDAY EVENING.  

AN EXTENDED PERIOD OF WIND CHILL READINGS AROUND 30 BELOW ZERO ARE
EXPECTED FROM WEDNESDAY NIGHT INTO FRIDAY MORNING. IN
GENERAL...WINDS WILL RANGE FROM 15 TO 25 MPH WEDNESDAY NIGHT AS
TEMPERATURES FALL TO BETWEEN 5 AND 15 BELOW ZERO.  READINGS WILL
LIKELY FAIL TO REACH ZERO ON THURSDAY DESPITE SUNSHINE AND
NORTHWEST WINDS OF 10 TO 20 MPH.

THE MERCURY WILL PLUNGE TO BETWEEN 15 AND 25 BELOW ZERO THURSDAY
NIGHT ALONG WITH 10 MPH WEST WINDS. READINGS WILL NOT BE QUITE AS
COLD RIGHT ALONG LAKE MICHIGAN WHERE LOWS AROUND 10 BELOW ZERO ARE
FORECAST.

A PERIOD OF WIND CHILL READINGS APPROACHING 40 BELOW ZERO IS
POSSIBLE FROM MIDNIGHT FRIDAY TO MID MORNING FRIDAY. THUS AN
UPGRADE TO A WIND CHILL WARNING MAY BE REQUIRED IN LATER FORECASTS
FOR PORTIONS OF THE AREA AWAY FROM LAKE MICHIGAN.  

WIND CHILL READINGS SHOULD RISE ABOVE 20 BELOW ZERO AROUND MIDDAY
ON FRIDAY.  

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS FROM 20 BELOW TO 34 BELOW
ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

$$

CRAVEN
2 follow-up statements
000 
WWUS43 KMKX 140339
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
939 PM CST TUE JAN 13 2009

...FRESH SHOT OF ARCTIC AIR ON THE WAY...

.ALTHOUGH FRIGID AIR IS ALREADY IN PLACE ACROSS WISCONSIN...A
REINFORCING SURGE OF ARCTIC AIR IS EXPECTED WEDNESDAY NIGHT WITH
THE BITTER COLD CONTINUING INTO FRIDAY. THE CENTER OF THE COLD
HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE DAKOTAS
WEDNESDAY NIGHT...IOWA ON THURSDAY...AND MISSOURI THURSDAY NIGHT
BEFORE REACHING MID TO LOWER MISSISSIPPI RIVER VALLEY ON FRIDAY.

WIZ046-047-051-052-056>060-062>072-141145-
/O.CON.KMKX.WC.Y.0002.090115T0000Z-090116T1800Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
939 PM CST TUE JAN 13 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO
12 PM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO
12 PM CST FRIDAY. 

BITTER COLD IS ALREADY IN PLACE ACROSS SOUTHERN WISCONSIN...
THOUGH WINDS SHOULD BE RELATIVELY LIGHT TONIGHT AND NOT ENHANCE
WIND CHILLS. HOWEVER...AS LOW PRESSURE MOVES THROUGH THE OHIO
VALLEY WEDNESDAY AND AN ARCTIC HIGH MOVES INTO THE DAKOTAS...EVEN
COLDER AIR AND BRISK NORTHWEST WINDS ARE EXPECTED BY WEDNESDAY
EVENING.

AN EXTENDED PERIOD OF WIND CHILL READINGS AROUND 30 BELOW ZERO
ARE EXPECTED FROM WEDNESDAY NIGHT INTO FRIDAY MORNING. IN
GENERAL...WINDS WILL RANGE FROM 15 TO 25 MPH WEDNESDAY NIGHT AS
TEMPERATURES FALL TO BETWEEN 5 AND 15 BELOW ZERO. HIGH
TEMPERATURES WILL LIKELY FAIL TO REACH ZERO ON THURSDAY DESPITE
SUNSHINE...WITH NORTHWEST WINDS OF 10 TO 20 MPH.

THE MERCURY WILL PLUNGE TO BETWEEN 15 AND 25 BELOW ZERO THURSDAY
NIGHT ALONG WITH 10 MPH WEST WINDS. READINGS WILL NOT BE QUITE AS
COLD RIGHT ALONG LAKE MICHIGAN WHERE LOWS AROUND 10 BELOW ZERO
ARE FORECAST.

A PERIOD OF WIND CHILL READINGS APPROACHING 40 BELOW ZERO IS
POSSIBLE FROM MIDNIGHT FRIDAY TO MID MORNING FRIDAY. THUS AN
UPGRADE TO A WIND CHILL WARNING MAY BE REQUIRED IN LATER
FORECASTS FOR PORTIONS OF THE AREA AWAY FROM LAKE MICHIGAN.

WIND CHILL READINGS SHOULD RISE ABOVE 20 BELOW ZERO AROUND MIDDAY
ON FRIDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS FROM 20 BELOW TO
34 BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

REM
000 
WWUS43 KMKX 140941
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST WED JAN 14 2009

...DANGEROUSLY COLD CONDITIONS ARE EXPECTED TONIGHT THROUGH FRIDAY
MORNING...

.ALTHOUGH FRIGID AIR IS ALREADY IN PLACE ACROSS WISCONSIN...A
REINFORCING SURGE OF ARCTIC AIR IS EXPECTED TONIGHT WITH
THE BITTER COLD CONTINUING INTO FRIDAY. THE CENTER OF THE COLD
HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE DAKOTAS
TONIGHT...IOWA ON THURSDAY...AND MISSOURI THURSDAY NIGHT
BEFORE REACHING MID TO LOWER MISSISSIPPI RIVER VALLEY ON FRIDAY.

WIZ046-047-051-052-056>060-062>072-141800-
/O.UPG.KMKX.WC.Y.0002.090115T0000Z-090116T1800Z/
/O.NEW.KMKX.WC.W.0001.090115T0000Z-090116T1800Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
341 AM CST WED JAN 14 2009

...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST FRIDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT.

AN ARCTIC HIGH WILL PUSH INTO THE DAKOTAS TONIGHT...SENDING VERY
COLD AIR SOUTH INTO THE GREAT LAKES. THIS COLD AIR WILL REMAIN IN
PLACE FOR THE REST OF THE WEEK. AIR TEMPERATURES EXPECTED TONIGHT
THROUGH THURSDAY NIGHT ARE THE COLDEST OBSERVED OVER SOUTHERN
WISCONSIN IN 13 YEARS.

LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP INTO THE LOW 20S
BELOW ZERO OVER MUCH OF SOUTH CENTRAL WISCONSIN...AROUND 18 BELOW
OVER SOUTHEAST WISCONSIN...AND AROUND 13 BELOW NEAR THE LAKE.
GUSTY NORTHWEST WINDS BETWEEN 10 TO 20 MPH WILL PRODUCE DANGEROUS
WIND CHILL VALUES OF 35 TO 45 BELOW.

HIGH TEMPERATURES ON THURSDAY WILL STRUGGLE TO EVEN REACH 5
BELOW...DESPITE SUNSHINE. CONTINUED GUSTY NORTHWEST WINDS OF 10 TO
20 MPH WILL PRODUCE WIND CHILL VALUES AROUND 30 BELOW THROUGHOUT
MUCH OF THE DAY.

HIGH PRESSURE WILL SINK SOUTH INTO MISSOURI FOR THURSDAY NIGHT.
CLEAR SKIES AND LIGHTER WINDS WILL ALLOW TEMPERATURES TO PLUMMET
INTO THE 20S BELOW MOST PLACES...EXCEPT TEENS BELOW NEAR THE LAKE.
SOME LOCATIONS IN THE WISCONSIN RIVER VALLEY MAY REACH 30 BELOW.
WIND CHILLS WILL AGAIN RANGE FROM 35 BELOW TO 45 BELOW.

AIR TEMPERATURES WILL FINALLY RISE ABOVE ZERO LATE FRIDAY MORNING
AS WARMER AIR SURGES NORTH...ENDING THE DANGEROUS COLD WAVE.

A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF VERY COLD
AIR TEMPERATURES AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL
VALUES OF 35 DEGREES BELOW ZERO OR COLDER FOR 3 HOURS OR LONGER.

THESE CONDITIONS WILL RESULT IN FROSTBITE...AND COULD LEAD TO
HYPOTHERMIA OR DEATH...IF PROPER PRECAUTIONS ARE NOT TAKEN. IF
YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING AND
COVER ALL EXPOSED SKIN. FROSTBITE CAN OCCUR IN AS LITTLE AS 10
MINUTES. IF CLOTHES BECOME WET...THEY SHOULD IMMEDIATELY BE CHANGED
FOR DRY ONES.

$$

BORGHOFF

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 2:37 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jan 13, 2:37 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
237 PM CST TUE JAN 13 2009

FORECAST FOCUS ON DOWNGRADING IMPACT OF NEXT LOW PASSING BY...THEN
ARCTIC CHILL.

MADE A QUICK CANCELLATION OF MOST OF THE WINTER WEATHER ADVISORY
EARLIER THIS MORNING. MODEL TRENDS AND LATEST RUNS HAVE THE SFC
LOW PASSING FARTHER SOUTH WITH DIMINISHING QPF. DESPITE HIGH
LIQ/SNOW RATIOS /20 OR 25 TO 1/ IT DOESN/T LOOK LIKE WE WILL SEE 4
OR MORE INCHES IN THE CWA. ALSO WITH THE LOW GOING FARTHER SOUTH
THE WIND WILL BE LOWER WITH BLOWING SNOW NOT MUCH OF AN
ISSUE...THOUGH DRIFTING PROBLEMS WILL REMAIN A HEADACHE FOR ROAD
CREWS. ALL OF THE BEST FORCING MECHANISMS...Q-VECTOR
CONVERGENCE...DENDRITE ZONE FRONTOGENETIC VECTOR CONVERGENCE AND
ISENTROPIC LIFT...FOCUS TO THE SOUTH OF THE CWA. WE STILL EXPECT A
PERIOD OF SNOW LATE TONIGHT THROUGH WEDNESDAY MORNING...THEN
TAPERING OFF QUICKLY FROM WEST TO EAST. MIXING RATIOS HAVE DROPPED
TO A PATHETIC 1 TO 1.2G/KG. SO HAVE RERUN SNOW ACCUMS AND NOW GET
AN INCH OR LESS IN THE NORTH AND A FEW 3 INCH AMOUNTS IN THE FAR
SOUTH. MAINLY IN THE FAR SOUTHWEST CLOSER TO THE PASSING
LOW...AND IN THE SOUTHEAST WHERE SOME LAKE ENHANCEMENT WILL COME
INTO PLAY IN THE WAKE OF THE LOW.

TEMPS TONIGHT WILL PLUMMENT FROM SUNSET THROUGH ABOUT 9 PM...THEN
RISE AS CLOUDS SPILL IN AHEAD OF THE APPROACHING LOW.

THE BOTTOM DROPS OUT ON TEMPS WEDNESDAY NIGHT AS THE MAIN ARCITIC
HIGH DROPS IN BEHIND THE LOW. ONLY SLIGHT ADJUSTMENTS TO TEMPS
FROM WHAT WE HAD. LOOKING AT LOCAL CLIMO SUGGESTS THAT THURSDAY
AND FRIDAY WILL BE THE COLDEST WE HAVE BEEN IN THE LAST 9 TO 13
YEARS. WIND CHILLS WILL BE HITTING 25 TO NEAR 35 BELOW FROM WED
NGT THROUGH FRIDAY MORNING. WILL HOLD OFF ON ANY ADVISORIES AT
THIS TIME...THOUGH THEY WILL LIKELY BE ISSUED DURING THE NEXT
EARLY MORNING PACKAGE. MAIN REASON FOR HOLDING OFF IS THE
CONFUSING PICTURE IT WOULD PAINT WITH CURRENT NEIGHBORING
HEADLINES/WIND CHILL CRITERIA.

PROGRESSIVE PATTERN CONTINUES LATE IN THE WEEK. THE HIGH SLIPS OFF
AND WAA KICKS IN WITH THE NEXT CLIPPER COMING DOWN. CHANCE FOR
SNOW AGAIN FRIDAY NIGHT AND SATURDAY...AND TEMPS LIFT OUT OF THE
DEEP FREEZE. SNOW AMOUNTS LOOK FAIRLY LIGHT.

&&

.AVIATION...VFR WITH WINDS SLOWLY SUBSIDING THIS AFTERNOON AS
SURFACE RIDGE APPROACHES THE UPPER MISSISSIPPI VALLEY. THEN NEXT
CLIPPER DROPS SOUTHEAST AND REACHES IOWA/NORTHEAST MISSOURI LATE
TONIGHT.  THIS SHOULD BRING IFR CIGS/VISIBILITIES BACK INTO SOUTHERN
WISCONSIN AFTER MIDNIGHT. NOT SURE EXACTLY HOW MUCH VISIBILITY WILL
BE AFFECTED DUE TO THE SNOW...BUT LIFR EXPECTED AT TIMES. HEAVIEST
SNOW NOW LOOKS LIKE IT WILL BE TO THE SOUTH OF ALL TAF SITES. SNOW
ACCUMULATION FOR KMSN SHOULD BE AROUND 2 INCHES...AND 2 TO 3 FOR
KMKE AND KENW DUE TO SOME LAKE ENHANCEMENT.

&&

.MARINE...ANOTHER CLIPPER SYSTEM WILL PASS THROUGH THE REGION
TONIGHT.  THIS LOW WILL REACH IOWA TONIGHT...THEN INTO THE UPPER
OHIO VALLEY REGION WEDNESDAY. A SMALL CRAFT ADVISORY WILL BE ISSUED
FOR LATE WED AFTERNOON/EARLY WED EVENING. MODERATE TO HEAVY FREEZING
SPRAY IS LIKELY FROM WED NIGHT THROUGH FRIDAY MORNING DUE TO VERY
COLD TEMPERATURES AND ELEVATED NORTHWEST WINDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR
LMZ643>646.

&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...CRONCE
Hazardous weather outlook, Jan 13, 4:01 AM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CST TUE JAN 13 2009

WIZ046-047-051-052-056>060-062>072-141015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
401 AM CST TUE JAN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR SOUTH CENTRAL WISCONSIN
UNTIL NOON AS ARCTIC AIR PLUNGES INTO WISCONSIN. THE LIGHT SNOW
AND BLOWING SNOW OVER THE SOUTHEAST WILL END THIS MORNING.

ANOTHER ALBERTA CLIPPER TYPE LOW PRESSURE SYSTEM WILL BRING MORE
SNOW AND BLOWING SNOW TONIGHT. WINTER WEATHER ADVISORIES ARE IN
EFFECT FOR LATE TONIGHT DUE TO THE ADDITIONAL SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SNOW WILL END WEDNESDAY AFTERNOON...WITH A TOTAL OF 3 TO 5 INCHES
OF SNOW EXPECTED. BRISK AND GUSTY NORTHWEST WINDS IN THE WAKE OF
THE DEPARTING LOW WILL THEN BRING DANGEROUS WIND CHILLS FROM
WEDNESDAY NIGHT INTO THURSDAY NIGHT. WIND CHILLS MAY DROP TO 35
BELOW BY EARLY THURSDAY MORNING. WHILE THE STRONG WINDS WILL
SUBSIDE THURSDAY NIGHT...VERY COLD TEMPERATURES ARE
EXPECTED...WITH LOWS FROM 15 BELOW TO 20 BELOW OVER MUCH OF
SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED.

LMZ643>646-141015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
401 AM CST TUE JAN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM TUESDAY. A HEAVY
FREEZING SPRAY WARNING IS IN EFFECT UNTIL NOON TUESDAY. BRISK NORTH
WINDS AND AN ARCTIC AIRMASS WILL PREVAIL IN THE WAKE OF THE
DEPARTING LOW INTO TUESDAY. HIGH WAVES AND HEAVY FREEZING SPRAY ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER LOW PRESSURE AREA WILL BRING SMALL CRAFT ADVISORY
CONDITIONS WITH BRISK WINDS...HIGH WAVES...AND POSSIBLY HEAVY
FREEZING SPRAY WEDNESDAY AFTERNOON THROUGH THURSDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN FRIDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jan 13, 10:48 AM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 AM CST TUE JAN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     SNOW             1 N WATERTOWN           43.21N 88.72W
01/13/2009  M2.8 INCH        DODGE              WI   PUBLIC

&&

PZABEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:31 AM CSTWind Chill AdvisoryMKXColumbia, Dane, Green, Green Lake, Iowa, Lafayette and 2 more7 hr
Jan 13, 3:31 AM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Green, Iowa, Jefferson and 11 more11 hr
Jan 13, 3:35 PM CSTSmall Craft AdvisoryMKX60 hr
Jan 13, 3:35 PM CSTHeavy Freezing Spray WatchMKX12 hr

Nearby

Wind Chill Advisories in Wisconsin, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.